Asia and Pacific Regional Workshop: Promoting CDM and Market Mechanisms

October 13-15, 2014

Sukosol Hotel 477 Si Ayuthaya Rd., Phaya Thai, Bangkok 10400, Thailand

Draft Agenda



Day 1, Monday, October 13

Clean Development Mechanism

08.30-09.00, 30 minutes	Registration	
09.00-09.25, 25 minutes	Session 1-0. Introduction	
09.00-09.10	Welcome remark	Government of Thailand
09.10-09.15	Welcome remark	Mr. John Kilani, UNFCCC secretariat
09.15-09.20	Welcome remark	ADB
09.20-09.25	Introduction of the workshop	Mr. Kazuhisa Koakutsu, IGES
09.25-10.30, 65 minutes	Session 1-1. CDM, State of play	

Description: This session will discuss the status of market mechanism including the CDM, new initiatives under CDM and mechanisms for financing its further contribution

Moderator: Ms. Yuqing Yu, IGES

60 minutes

09.25-09. 40	Status of the negotiations on the CDM reform	Mr. Neeraj Prasad, Manager, Climate Change Policy and Finance Department The Climate Change Group, World Bank
09.40-09.55	CDM's contribution to global climate action and secretariat's initiative for increasing demand for CERs and initiatives from countries to support CDM	Mr. John Kilani, UNFCCC seretariat
09.55-10.10	Overview of finance alternatives for CDM, including initiatives of multilateral banks/agencies, CDM loan scheme and the Green Climate Fund	Mr. V. K. Duggal, Senior Climate Change Specialist, ADB
10.10-10.30	Questions and Answers	
10.30-10.50, 20 minutes	Coffee break	
10.50-11.50, 60 minutes	Session 1-2. CDM, a tool for sustainable de	velopment

Description: Contributions to sustainable development (SD) is one of the pillars of the CDM. There is a new tool approved by the Board that PPs can use to highlight the SD co-benefits of their projects and get better prices for their CERs. This session aims at sharing different approaches to identify and monitor SD co-benefits to be used by PPs and DNAs. Furthermore, views and expectations on this SD tool and SD monitoring guidelines for DNAs (to be developed by the secretariat) will be shared with participants.

Moderator: UNFCCC secretariat

10.50-11.10	Reporting on SD co-benefits using the new SD tool and opportunities for monitoring to enhance the profile of CDM projects and CER prices: what the buyers want!	Ms. Fatima-ZahraTaibi, UNFCCC seretariat
11.10-11.20	SD tool experience, a PP's perspective on identifying and monitoring SD	Ms. Betsy Vincent, Vice President, General Carbon Advisory Services Pvt. Ltd.
11.20-11.30	Sharing practices and views in the monitoring of SD	Mr. Albert Magalang, Head, Climate Change Office, DNA Philippines
11.30-11.40	Climate change SD co-benefits in Asia	Dr. Supat Wangwongwatana, Coordinator/ EANET Secretariat, Network
		Support, Regional Resource Center for Asia and the Pacific (RRC.AP)
11.40-12.00	Questions and Answers	
12.00-14.00, 120 minutes	Lunch Break	

14.00-15.30,
90 minutesBreak out Session 1-3. CDM, a tool for sustainable development

Description. The breakout session for groups 1 & 2 is dedicated to DNAs and will focus on sharing best practices to identify and monitor SD for a CDM project throughout its lifetime. The breakout session for group 3 is dedicated to project participants and will focus on how and why to use the SD reporting tool.

Moderator: UNFCCC secretariat

	Group 1 and 2: What DNAs require from PPs regarding the SD from CDM projects/PoAs and how DNAs assess and	Group 1. DNA Nepal
14.00-15.30	monitor CDM contribution to SD? Discussion and conclusions on best practices of what is necessary to identify and monitor SD; how to monitor SD of a	Group 2. Mr. Sajjad Haider Yaldram, DNA Forum Co-Chair, DNA Pakistan

project throughout its lifetime, DNAs

Group 3: How to use the tool and what are the benefits? A practical example identifying SD benefits Yunduo Yang, Shandong Genkee Trade Group Co., Ltd

15.30-15.50, 20 minutes Coffee break

15.50-16.40,
50 minutesSession 1-4. Enhancement of participation of local stakeholders, key to
success of CDM projects

Description. The right to public participation in decision making is recognized in the context of environmental issues, including climate change. Robust stakeholder consultation standards are required under existing international obligations and under the CDM. This session is focused on exploring the benefits of enhanced consultation process and current rules and room for improvements on how to conduct and assess local stakeholder consultation.

Moderator: UNFCCC

15.50-16.00	Current consultation process rules and procedures under the CDM	Ms. Fatima-ZahraTaibi, UNFCCC seretariat
16.00-16.10	Improving stakeholder consultation process. a PP perspective	Ms. Amarjargal Bayarmaa, Carbon Finance Specialist, Clean Energy LLC, Newcom Group
16.10-16.25	Improving stakeholder consultation process: a NGO perspective	Mr. Binod Shreshtha, Winrock International, Nepal Shrestha Director RESPO Nepal
16.25-16.35	DNA experience and views on the implementation of local consultations	Mr. Uy Kamal, Deputy Director, DNA Cambodia
16.35-16.55	Questions and Answers	
16.55-17.15, 20 minutes	Coffee break	

17.15-18.10,Session 1-5. Updates on the regulatory framework with relevance to DNAs60 minutesand applications beyond the CDM

Description. This session aims at enhancing knowledge and updating the audience on specific topics under the CDM regulatory framework, i.e. LoA approval process, PoAs and standardized baselines.

Moderator: ADB

17.15-17.25 Current requirements under the CDM Ms. Rocío Correia, UNFCCC rules and procedures for issuing LoAs; and the process for dealing with letters from

DNAs that withdraw approval/authorization for project participants/project activities or PoAs

- 17.25-17.35 Latest updates on PoA rules including multi country PoAs
- 17.35-18.00 LDC PoA Case Study
- 18.00-18.20 Submission and post submission steps of standardized baseline
 - Experience of using a standardized baseline (PP)
- 18.20-18.25 Questions and Answers

Hemant Nandanpawar, Carbon Market Specialist, ADB

Mr. Raju Laudari, Assistant Director, AEPC, Nepal

• Ms. Akiko Fukui, IGES

• Cambodia's project developer and PP

Day 2

Tuesday, October 14

09.00-10.30, 90 Session 1-6. LoA approval process, PoAs and Standardized Baselines minutes Hands on!

Description. This break out session aims to provide participants an opportunity for enhancing their knowledge, getting updated and sharing experience on one of these topics. LoA approval process, PoAs and standardized baselines.

Discussion and conclusions on relevant elements of best practices of local stakeholders consultation

Moderator: ADB

	Group 1. Best practice for the LoA approval process. What DNAs need to check for different kinds of CDM projects, PoAs, multi- country PoAs and projects using standardized baselines? Setting up standard LoA content based on different types of CDM PAs/PoAs	Facilitator: Ms. Rocío Correia, UNFCCC secretariat
09.00-10.30	Group 2. This is dedicated session for providing support to DNAs that have submitted standardized baselines, or require assistance with new submissions of standardized baselines, or are interested in developing a standardized baseline.	Facilitator: IGES
	Group 3. Overview of the PoA concept and main requirements for validation, registration, monitoring, verification and issuance of CERs. DNA experience: how could DNAs promote and support the development of PoAs?	Facilitator: ADB
10.30 – 10.50, 20 minutes	Coffee Break	

Post 2015 framework and markets

10.50-12.10, 80 minutes Session 2-1. Potential of the CDM in harnessing climate change action

Description. During its 10-year history, the CDM has been able to contribute much beyond the most optimistic expectation at the time. It has evolved with many improvements and substantial milestones such as PoAs and standardized baselines. This session will highlight the current developments on CDM and the prospects that the CDM has to be used to improve different mitigation actions, including its uses as a complementary instrument to national

climate related policies of the host countries.

Moderator: UNFCCC

10.50-11.05	CDM as an MRV tool	UNFCCC
11.05-11.20	CDM as the result-based finance	Harikumar Gadde, World Bank
11.20-11.35	From CDM to NAMAs	
11.35-11.50	Sharing experience of government initiatives linking CDM projects with sectoral mitigation policies	Mr. Pham Manh Thang, Ministry of Industry and Trade, Viet Nam
11.50 – 12.05	Using carbon credits for financing Low carbon development	Zhang Fan, Chief of Hunan Province Low Carbon Investment Centre
12.05-12.25	Questions and Answers	
12.25-14.00, 95 minutes	Lunch break	

14.00-15.15, 75 minutes Session 2-2. Emerging market mechanisms . FVA and NMM

Description. The new market mechanisms under the UNFCCC are growing, and expected to become a new driver for expand a market to promote mitigation activities. This session will explore the new approaches and its practical operations.

Moderator: Mr. Kazuhisa Koakutsu, IGES

14.00-14.15	Status of negotiations on market approaches and landscape of market mechanisms beyond 2015 (how the new market mechanisms can be a catalyst for enhancing ambition)	ADB
14.15-14.35	 Promoting market mechanism through the Joint Crediting Mechanism (JCM) Current status of the JCM in Mongolia 	 IGES Mr. Gerelt-Od Tsogbaatar, Head of CDM National Bureau, Climate Change, Coordination Office
14.35-14.50	Possible configurations of a global market using existing mechanisms	Neeraj Prasad or Harikumar Gadde, World Bank
14.50-15.15	Pilot of market-based mechanism (NMM)	ТВС
15.15-15.35	Questions and Answers	

15.35-15.55, 20 minutes Coffee Break

15.55-17.15, 80 minutes Session 2-3. Emission trading schemes in Asia

Description. In the recent years, Asia saw rapid adoption of domestic ETSs—including those in Kazakhstan, China and Korea. Although their implementation stage is diverse, there are already important lessons to be learned from these frontrunners. This session aims to share experience on operationalizing and enhancing readiness for ETSs in Asia.

Moderator: Xuedu Lu, ADB

15.55-16.10	China pilot ETS	Ms. Lingshui Mo, Carbon Market Specialist, ADB
16.10-16.25	Domestic ETS in Korea	Mr. Bubjung Kim, Ministry of Environment
16.25-16.40	ETS in Kazakhstan	Ms. Botagoz Khakimzhanova, Ministry of Environment and Water Resources
16.40-16.55	Linking Renewable Energy Certificate and Energy Efficiency Certificate Schemes with Carbon Markets	Manu Maudgal / Ajay Mathur, India
16.55-17.15	Questions and Answers	

Day 3

Wednesday, 15 October 2014

09.00-10.15, 75 minutes Session 2-4. Voluntary markets and NAMAs

Description. Nationally appropriate mitigation actions (NAMAs) are developed based on climate change policy in developing countries and harnesses market mechanism measures. This session will share experiences in voluntary market mechanisms and discuss how to establish an accounting system and implement measurement, reporting, verification (MRV) for NAMAs.

Moderator: Ms. Akiko Fukui, IGES

09.00 - 09.10	Concept of relationship between NAMAs and market mechanisms	Ms. Yuqing Yu, IGES
09.10 – 09.25	Thailand voluntary emission reduction	Ms. Sumon Sumetchoengprachya, Senior Official Carbon Business Office, Thai Greenhouse Gas Management Organization
09.25 – 09.40	Nusantra carbon scheme in Indonesia	Andi Samyanugraha, National Council on Climate Change, Indonesia
09.40 – 09.55	Voluntary carbon standard (VCS). A project developer's perspective	Mr. Patrick Burgi, South Pole Carbon Asset Management
09.55 -10.15	Questions and Answers	
10.15–10.35, 20 minutes	Coffee Break	

10.35-11.40, 65Session 2-5. Role of carbon markets in the future climate regime and
challenges related to linkages

Description. There is an urgent need to implement global actions to cut greenhouse gas emissions before 2020 to address the gap between current emission pledges and the reductions needed to keep global warming below 2 degrees target. To achieve this target, Parties need to identify and implement opportunities to immediately mitigate emissions. This session will discuss the benefits and the potential of carbon markets for tackling climate change. It will also explore the challenges and opportunities for linkages to avoid fragmentation.

Moderator: ADB

10.35 – 10.50	Strategic study on integrated carbon markets in Asia	Ms. Lingshui Mo, Carbon Market Specialist, IGES
10.50 - 11.05	Strategy steps and approaches for linking emission trading schemes in Asia and the Pacific	Dicky Edwin Hindarto, DNA Indonesia
11.05 – 11.20	Globally networked carbon markets. World Bank's approach to carbon market integration,	Neeraj Prasad , World Bank
11.20 - 11.40	Questions and Answers	
11.40 – 13.10, 90 minutes	Lunch Break	

13.10-14.50,Break out Session 2-6. Future Carbon Market Expectations100 minutes

Proposed topics for discussions.

1. Which are the new carbon markets / mechanisms evolving esp. in the Asia pacific region?

2. What are the main issues and challenges developing countries are / will be facing in view of such new carbon markets / mechanisms?

3. What support will developing countries in the region require for design and development such new carbon markets / mechanisms?

4. What are the views of developing countries with regard to the potential agreement in 2015?

5. What are the approaches that developing countries are considering to increase their ambition for reducing their emissions?

Moderator: ADB

14.50-15.50, 60Wrap up Session 2-7. What has been done and how we can move
forward for market mechanism in Asia and the Pacific

Since 2010, UNFCCC secretariat, ADB and IGES have organised five collaboration workshops with the aim to promote and support CDM project activities and facilitate discussions on market mechanisms. Since the start of this collaborative initiative, the first commitment period of the Kyoto Protocol ended and the carbon market environment has remarkably changed. This session is to review past outcomes and to facilitate discussions for future actions.

Moderator: Mr. Kazuhisa Koakutsu, IGES

14.50 - 15.30 What actions are required to make market mechanisms work?

Reviewing outcomes; requirements for next actions; overview of activities by countries by IGES IGES

• Perspectives of project participants,

15.30 - 15.50	governments, supporting agencies Questions and Answers	 Mr. Sajjad Haider Yaldram, DNA Forum Co-Chair, DNA Pakistan PP/other stakeholder WB
15.50 - 16.10, 20 minutes	Coffee Break	
16.10 - 17.10, 60 minutes (10 each)	Panel discussion on take away from the workshop and preparedness for the new regime	 Private sector <i>Mr.</i> Sajjad Haider Yaldram, <i>DNA</i> <i>Forum Co-Chair</i>, <i>DNA Pakistan</i> WB UNFCCC secretariat ADB IGES
17.10 – 17.40, 30 minutes	Closing session	
17.10 - 17.20	Closing remarks	Government of Thailand
17.20 - 17.30	Closing remarks	UNFCCC secretariat
17.30 - 17.40	Closing remarks	Mr. Kazuhisa Koakutsu, IGES